CASE REPORT
Year : 2015  |  Volume : 6  |  Issue : 1  |  Page : 271-274

A rare case of thyrotoxic periodic paralysis precipitated by hydrocortisone


Department of General Medicine, IPGMER, Kolkata, West Bengal, India

Correspondence Address:
Dr. Subrata Chakrabarti
Doctor's Hostel, IPGMER, A. J. C Bose Road, Kolkata - 700 020, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-9668.149236

Rights and Permissions

Thyrotoxic periodic paralysis (TPP) is a rare, but serious condition characterized by acute paralytic attacks and hypokalemia in association with thyrotoxicosis. Although carbohydrate rich meals, strenuous exercise, alcohol, emotional stress are known precipitants of TPP, steroid treatment has rarely been reported to induce TPP. We report a case in which a patient with previously untreated Grave's disease developed TPP following administration of Intravenous hydrocortisone for control of severe anaphylaxis, which to best of our knowledge is very rare.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1265    
    Printed30    
    Emailed0    
    PDF Downloaded154    
    Comments [Add]    

Recommend this journal